MAUDE Adverse Event Report: AZIYO BIOLOGICS INC. CORMATRIX ECM FOR CAROTID REPAIR; PATCH, PLEDGET, INTRACARDIAC - DXZ

AZIYO BIOLOGICS INC. CORMATRIX ECM FOR CAROTID REPAIR; PATCH, PLEDGET, INTRACARDIAC - DXZ
Model Number CMCV-072-606
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Stenosis (2263); Thrombosis/Thrombus (4440); Restenosis (4576)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the cormatrix ecm for carotid repair device history record could not be completed as the lot/serial number was not provided.It is noted that the usage of the cormatrix ecm for carotid repair, now vascure for carotid repair for forming a tubular graft and usage for arteriovenous fistula is an unapproved, off-label usage.Should the device have been used per approved indications, the instructions for use (ifu - art-20702b) provided with the finished cormatrix ecm for carotid repair device lists stenosis and thrombosis as potential complications associated with the procedure and device.Further, the instructions for use state in warnings & precautions, and in the suggested instructions for implantation, that the edges of the device must be sutured to viable native tissue and must not be sutured to homografts, synthetic or chemically cross-linked materials.The joining of three pieces of ecm tissue (1cm x 10cm and 2 ea.2cm x 7cm strips) does not comply with suturing of device ends to viable native tissue.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
As part of the post market surveillance process, this prospective pilot case study report published in the journal of vascular access 1-7.2019 titled "using cormatrix for partial and complete (re)construction of arteriovenous fistulas in haemodialysis patients who underwent surgery between may 2016 and july 2018 for vascular access reconstruction due to thrombosis of unsalvageable arteriovenous fistulas, patients with high-flow arteriovenous fistulas and patients with microvasculature in which autologous arteriovenous fistulas did not mature.This report is focused on patient #3 mdr #2 for second product used in procedure (per publication table 1: patient demographics) for a (b)(6) yr.Old female with brachiocephalic arteriovenous fistula (avf) on right upper arm.The surgeon utilized a tunneling device and a one (1) piece of 2cm x 10cm cormatrix ecm for carotid repair (now aziyo biologics model #: cmcv-072-606; lot #: unknown) and one (1) piece of 4cm x 7cm (cut in two halves) of cormatrix ecm for cardiac tissue repair (model #: cmcv-120-404, lot #: unknown) off label to create an 24cm (6mm diameter) tubular graft between the cephalic vein and distal radial artery.At 7 months post-op, stenosis of the cephalic arch and relative stenosis of cormatrix venous anastomosis with avf thrombosis.Patient treated with tea+pta+venous stent to cephalic arch.At 9 months post-op, in-stent stenosis of cephalic arch and relative stenosis of the cormatrix treated with pta.At 12 months post-op, in-stent stenosis of cephalic arch treated with pta+deb of in-stent stenosis.Graft remained implanted through article follow-up period of 16 months.Attempts to contact corresponding author have been unsuccessful for any additional information.Should any additional information be received a follow-up report will be filed.

Brand Name
CORMATRIX ECM FOR CAROTID REPAIR
Common Device Name
PATCH, PLEDGET, INTRACARDIAC - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS INC.
1100 old ellis road
ste 1200
roswell 30076
MDR Report Key10767482
Report Number3005619880-2020-00091
Device Sequence Number19710456
Product Code DXZ
UDI-Device Identifier00859389005089
UDI-Public00859389005089
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K111187
Number of Events Summarized3
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,literature,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMCV-072-606
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date10/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR